MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CR0725
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
Hold for dn 12/11 the healthcare professional reported that during an endovascular embolization procedure, the complaint coil, a 7mm x 25cm orbit galaxy complex frame (640cr0725 / 30790718) pass through the tip of the microcatheter (unspecified brand); the physician tried to fill the coil in the aneurysm, but the coil was impeded in the microcatheter tip and could not advance further.The physician retracted the coil and observed that it had become unraveled / stretched.The physician switched to a new coil to complete the procedure using the same original microcatheter.There was no report of any negative patient impact.On 20-nov-2023, additional information was received.Per the information, the procedure was targeting the middle cerebral artery (mca).A continuous flush had been maintained through the microcatheter.Per the information, ¿after coil passed through microcatheter tip, physician tried to fill the coil in the aneurysm, but the coil was impeded in the microcatheter tip and could not advance anymore.¿ prior to the issue with the complaint coil, other coils did go through the same microcatheter without issue, the quantity of coils that went through was not specified.The reported issue occurred during the advancement of the coil into the aneurysm.Aside from the reported stretched condition of the coil, no other damage was observed on the device.The information confirmed there was no negative patient impact.There was no clinically significant delay in the procedure as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section e.1: initial reporter facility: (b)(6).Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30790718) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 13-dec-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 7mm x 25cm orbit galaxy complex frame was received contained in the decontamination pouch.Visual inspection was performed.The coil component was observed to be outside of the introducer tube.The hypo-tube was found to be broken in two and multiple kinked conditions were noted.Microscopic examination was performed.Under magnification, it was observed that the coil was in good condition (i.E., no kink, stretched or with non-concentric loops) the issue regarding a coil being stretched was not able to be confirmed since the coil was found without abnormalities.The stretched condition was not found in the received device.The issue documented in the complaint that the coil was impeded in the distal end of the microcatheter could not be evaluated through functional testing since the hypo-tube was returned broken.However, the multiple kink damages and the broken condition noted on the delivery system (hypotube) suggest that the device was forcibly advanced through the microcatheter in an attempt to overcome the resistance encountered and based on this the complaint was able to be confirmed.According to the risk documentation, the delivery system not maintaining integrity upon delivery during embolic coil introduction is a potential failure mode that can result in the coil not being delivered to the treatment site due to mishandling of the device during introduction.Continuous flush being interrupted during embolic coil introduction is another potential failure mode that can result in the coil not being delivered to the treatment site due to inappropriate drops from pressure bag, without an adequate flush, issues such as resistance between the coil and the microcatheter can arise.A review of manufacturing documentation associated with this lot (30790718) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instruction for use contains the following precautions and warnings: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then, slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.During coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18262395
Report Number3008114965-2023-00853
Device Sequence Number4006820
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number640CR0725
Device Lot Number30790718
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/13/2023
01/05/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date12/13/2023
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown